Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Grand Rapids, MI

July 18, 2015Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2015, 6:39 PM EDT for Van Buren County, Michigan. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 6:39 PM EDT (22:39 UTC)
Expired
Jul 18, 2015, 7:30 PM EDT
In force
51 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 88 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:50 PM EDTNON-TSTM WND GST 422 Wsw Gobles, MIMESONET STATION 2 WSW GOBLES /E1083/
Jul 18, 7:10 PM EDTTSTM WND DMG4 Nne Decatur, MISEVERAL TREES DOWN IN SOUTHEASTERN VAN BUREN COUNTY, FROM DECATUR TO NORTH OF PAW PAW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 4:59 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1342 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WUUS53 KGRR 182239
SVRGRR
MIC159-182330-
/O.NEW.KGRR.SV.W.0035.150718T2239Z-150718T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
639 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN SOUTHWESTERN MICHIGAN...

* UNTIL 730 PM EDT

* AT 638 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BANGOR TO 6 MILES WEST OF DECATUR...MOVING EAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...         PAW PAW...             HARTFORD...
  MATTAWAN...            LAWTON...              BANGOR...
  DECATUR...             PINE GROVE...          COVERT...
  KEELER...              LAWRENCE...            GOBLES...
  BLOOMINGDALE...        BREEDSVILLE...         MENTHA...
  GRAND JUNCTION...      MCDONALD...            LACOTA...
  KENDALL...             GLENDALE...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHWESTERN
MICHIGAN.

LAT...LON 4207 8622 4224 8622 4224 8636 4236 8630
      4242 8628 4242 8576 4207 8576
TIME...MOT...LOC 2238Z 254DEG 36KT 4234 8611 4210 8610 

HAIL...<1.00IN
WIND...60MPH
 
$$

TJT
2 follow-up statements
575 
WWUS53 KGRR 182300
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
700 PM EDT SAT JUL 18 2015

MIC159-182330-
/O.CON.KGRR.SV.W.0035.000000T0000Z-150718T2330Z/
VAN BUREN MI-
700 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN VAN BUREN COUNTY...

AT 700 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OTSEGO TO NEAR MARCELLUS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO TREES. 

LOCATIONS IMPACTED INCLUDE...
PAW PAW...             MATTAWAN...            LAWTON...
DECATUR...             PINE GROVE...          GOBLES...
BLOOMINGDALE...        MENTHA...              KENDALL...
GLENDALE...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHWESTERN
MICHIGAN.

LAT...LON 4207 8609 4213 8607 4222 8601 4230 8598
      4242 8595 4242 8576 4207 8576
TIME...MOT...LOC 2300Z 260DEG 40KT 4241 8574 4209 8585 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

OSTUNO
118 
WWUS53 KGRR 182321
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
721 PM EDT SAT JUL 18 2015

MIC159-182330-
/O.EXP.KGRR.SV.W.0035.000000T0000Z-150718T2330Z/
VAN BUREN MI-
721 PM EDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VAN BUREN COUNTY WILL
EXPIRE AT 730 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHWESTERN
MICHIGAN.

LAT...LON 4207 8609 4213 8607 4222 8601 4230 8598
      4242 8595 4242 8576 4207 8576
TIME...MOT...LOC 2320Z 254DEG 36KT 4241 8574 4209 8585 

$$

OSTUNO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 18, 3:25 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT SAT JUL 18 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 325 PM EDT SAT JUL 18 2015

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE FROM LATER THIS
AFTERNOON INTO THE DAY ON SUNDAY. SOME OF THE STORMS COULD BE
LOCALLY STRONG TO SEVERE INTO THIS EVENING WITH STRONG WINDS AND
LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED
OUT.

THE POTENTIAL FOR SHOWERS AND STORMS WILL END THROUGH THE DAY ON
SUNDAY AS A COLD FRONT MOVES THROUGH. QUIETER WEATHER IS EXPECTED
FOR THE FIRST HALF OF THE WORK WEEK WITH JUST A CHANCE OF SHOWERS
LATER ON MONDAY AS ANOTHER FRONT DROPS DOWN INTO THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 325 PM EDT SAT JUL 18 2015

OUR MAIN FOCUS WITH THIS FCST PACKAGE IS STORM TRENDS AND SEVERE
POTENTIAL THROUGH SUN.

FIRST OFF...THE HEAT ADVISORY WAS CANCELLED A LITTLE EARLIER AS THIS
MORNING/S CONVECTION OVERTURNED THE ATMOSPHERE QUITE A BIT. THE
COOLER AIR IN ITS WAKE DEFINITELY LIMITED THE HEATING POTENTIAL...
AND DEW POINTS WERE DRIVEN DOWN A BIT.

NOW THAT SAID...WE ARE RECOVERING A BIT AND STORMS ARE REFIRING
ACROSS SRN WI WHICH WAS IMPACTED SOMEWHAT BY THE STORMS EARLIER
TODAY THERE. IT APPEARS THAT A WAVE JUST ENTERING WI IS HELPING TO
DRIVE INSTABILITY BACK NORTH PER THE LATEST SPC MESOANALYST PAGE. MU
CAPES WERE DRIVEN DOWN TO LESS THAN 1000 J/KG...BUT ARE NOW
RECOVERING TO AROUND 2000-3000 J/KG THERE AND THE TREND WOULD BRING
THAT INSTABILITY INTO THE AREA THIS EVENING. THE BEST CHANCE WOULD
BE ACROSS THE SOUTH WHICH WAS LESS IMPACTED BY THE EARLIER
CONVECTION...AND CLOSER TO THE BETTER INSTABILITY POISED TO MOVE IN.

THE BIGGEST THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND
LARGE HAIL...WITH AN ISOLATED TORNADO NOT OUT OF THE QUESTION.
STRONG UPDRAFTS WITH THICK CAPE WILL LIKELY COMPENSATE A BIT FOR
MARGINAL DEEP LAYER SHEAR VALUES. SHEAR VALUES MAY BE ENHANCED A BIT
AT THE BASE OF THE SHORT WAVE THAT WILL BE SUPPORTING ALL OF THIS.

WE EXPECT THAT THIS WILL MOVE OUT OF THE AREA BY THE LATE EVENING
HOURS. THIS SHOULD PUSH THE INSTABILITY GRADIENT SOUTH OF THE
AREA...WITH NO REAL WAVE/MECHANISM TO PUSH IT BACK UP INTO THE AREA
LIKE THIS AFTERNOON. WE CAN NOT RULE OUT AN ISOLATED SHOWER/STORM
POPPING UP AHEAD OF THE FRONT DROPPING IN...BUT WE THINK WIDESPREAD
PCPN WILL BE UNLIKELY.

IT SEEMS THAT WITH THESE WAVES OF STORMS EARLIER TODAY AND AGAIN
THIS EVENING...THAT THE PASSAGE OF THE FRONT DURING THE FIRST HALF
OF THE DAY ON SUNDAY SHOULD BE A BIT LESS ACTIVE. WE WILL NOT HAVE A
CHC TO RECOVER MUCH BEFORE THE FRONT DROPS THROUGH AND SWEEPS THE
DEEP INSTABILITY OUT OF THE AREA.

QUIET WEATHER IS THEN EXPECTED FOR SUN NIGHT AND MOST OF MON WITH
SHORT WAVE RIDGING PASSING THROUGH THE AREA. ANOTHER FRONT WILL DROP
DOWN LATE MON AFTERNOON AND MON NIGHT. THIS LOOKS RATHER BENIGN
FOR NOW AS DEEP MOISTURE WILL LIKELY BE LOCKED UP SOUTH OF THE AREA.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 325 PM EDT SAT JUL 18 2015

THE MAIN CHANCE FOR PRECIPITATION IN THE LONG TERM LOOKS TO BE DUE
TO A SYSTEM TOPPING THE WESTERN RIDGE FRIDAY AND PUSHING A FRONT
THROUGH MICHIGAN ON SATURDAY. CONFIDENCE IS LOW DUE TO THE
PERSISTENCE OF THE SOUTHERN HIGH PRESSURE BUBBLE.

THIS UPPER LEVEL HIGH OVER THE SOUTHERN U.S. AND A RIDGE IN THE WEST
WILL RESULT IN SLOW MOVEMENT OF SYSTEMS ACROSS THE GREAT LAKES
REGION THROUGH THE LONG TERM. HIGH PRESSURE AT THE SURFACE WILL MOVE
SLOWLY ACROSS THE AREA TUESDAY THROUGH FRIDAY RESULTING IN LITTLE
CHANCE FOR WET WEATHER.

TEMPERATURES WILL REMAIN AROUND TO JUST BELOW NORMAL THROUGH THE
WEEK. NORMAL HIGHS ARE IN THE LOWER 80S WITH NORMAL LOWS AROUND 60
DEGREES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 148 PM EDT SAT JUL 18 2015

A LINE OF SHOWERS AND STORMS HAS MOVED OUT OF THE AREA. HOWEVER...
MORE STORMS ARE FORMING OVER SOUTHERN WISCONSIN AND ARE MOVING TO
THE EAST. THESE ARE EXPECTED TO DIMINISH AS THEY MOVE ACROSS LOWER
MICHIGAN. HAVE GONE WITH VICINITY FORECASTS DUE TO LOW CHANCES OF
STORMS NEAR INDIVIDUAL TAF SITES. WENT WITH MVFR FOG OVERNIGHT AT
ALL SITES DUE TO THE MOISTURE FROM THE RAINFALL EARLIER TODAY.

&&

.MARINE...
ISSUED AT 325 PM EDT SAT JUL 18 2015

WE CANCELLED THE MARINE DENSE FOG ADVISORY A BIT EARLIER AS THE FOG
WAS BLOWN OUT BY THE STORMS EARLIER TODAY. IT SEEMS THAT THE FOG
POTENTIAL AS A WHOLE HAS DIMINISHED...ESPECIALLY IF ANOTHER ROUND OF
STORMS PUSHES THROUGH.

AT THIS TIME...IT SEEMS WINDS WILL COME UP SOME /OUTSIDE OF STORMS/
BUT REMAIN UNDER SMALL CRAFT ADVISORY CRITERIA FOR TONIGHT INTO SUN.

&&

.HYDROLOGY...
ISSUED AT 325 PM EDT SAT JUL 18 2015

THUNDERSTORMS SATURDAY MORNING PRODUCED WIDESPREAD QUARTER TO ONE
INCH RAINFALL. BRIEF PONDING OF WATER ON URBAN STREETS WAS REPORTED
IN SOME LOCATIONS. RIVER IMPACTS FROM THE MORNING RAINFALL SHOULD BE
MINIMAL. ADDITIONAL STORMS FRIDAY EVENING COULD PRODUCE HEAVY
RAINFALL AS WELL. STORMS WILL BE GENERALLY PROGRESSIVE... WHICH
LIMITS THE FLASH FLOOD THREAT. HOWEVER... BRIEF MULTICELL TRAINING
MAY OCCUR IN A FEW LOCATIONS... LEADING TO POTENTIAL AREAL AND RIVER
FLOOD IMPACTS. A FEW RIVERS COULD RISE OUT OF THEIR BANKS IF HEAVY
RAIN FALLS WITHIN CERTAIN DRAINAGE BASINS. THE MOST SUSCEPTIBLE
RIVERS TO FLOODING WILL BE THE SMALL BASIN/QUICK RESPONSE ONES THAT
WERE AFFECTED BY HEAVY RAIN LAST MONTH... GENERALLY THE UPPER
PORTION OF THE GRAND RIVER BASIN (IONIA-LANSING-JACKSON AREAS) AND
THE KALAMAZOO BASIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...63
AVIATION...63
HYDROLOGY...CAS
MARINE...NJJ
Hazardous weather outlook, Jul 18, 5:20 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
520 AM EDT SAT JUL 18 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
520 AM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG NORTH OF A MUSKEGON TO ALMA LINE WILL MIX OUT
BY MID MORNING.

HEAT INDEX VALUES WILL REACH BETWEEN 100 AND 105 DEGREES FOR
SEVERAL HOURS THIS AFTERNOON. THERE IS A SIGNIFICANT RISK FOR
HEAT EXHAUSTION FOR ANYONE WHO IS OUTSIDE OF A SIGNIFICANT LENGHT
OF TIME.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THE STRONGEST STORMS MAY HAVE LARGE HAIL AND
DAMAGING WINDS. ANY STORM MAY HAVE VERY HEAVY RAINFALL THAT MAY
LEAD TO BRIEF FLOODING OF ROADS AND SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS SUNDAY AS A COLD FRONT
MOVES THROUGH THE AREA. THE THREAT FOR THESE STORMS IS GREATEST IN
THE INTERSTATE 69 AREA DURING THE EARLY TO MID AFTERNOON.

ANOTHER FRONTAL SYSTEM MAY BRING MORE THUNDERSTORMS TO THE AREA
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO SUNDAY
AFTERNOON.

LMZ844>849-190930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
520 AM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL IS EXPECTED THROUGH TONIGHT.

SCATTERED THUNDERSTORMS... SOME OF WHICH MAY HAVE GUSTY WINDS AND
HAIL ARE EXPECTED FROM LATE MORNING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO SUNDAY
AFTERNOON.

WDM

In the hours before

Local storm report, Jul 18, 3:18 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND GST     8 WNW LUDINGTON         44.00N 86.60W
07/18/2015  M45 MPH          LMZ868             MI   BUOY

            BUOY STATION LUDINGTON BUOY /45024/

0847 AM     TSTM WND GST     3 NE PENTWATER          43.81N 86.38W
07/18/2015  M43 MPH          OCEANA             MI   MESONET

            MESONET STATION 3 ENE PENTWATER /E6978/

0855 AM     TSTM WND GST     4 SSE HART              43.64N 86.33W
07/18/2015  M55 MPH          OCEANA             MI   MESONET

            MESONET STATION 4 SSE HART /AU347/

0915 AM     TSTM WND GST     2 NW GRAND HAVEN        43.08N 86.25W
07/18/2015  E55 MPH          OTTAWA             MI   TRAINED SPOTTER

            ESTIMATED GUST OF 50-60 MPH

0935 AM     TSTM WND GST     1 NW REED CITY          43.89N 85.53W
07/18/2015  M42 MPH          OSCEOLA            MI   MESONET

            MDOT MESONET STATION 1 NW REED CITY /MC017/

1015 AM     TSTM WND GST     1 W SOUTH HAVEN         42.40N 86.29W
07/18/2015  M41 MPH          LMZ844             MI   BUOY

            BUOY STATION SOUTH HAVEN GLERL /SVNM4/

1053 AM     TSTM WND GST     3 S IONIA               42.94N 85.06W
07/18/2015  M40 MPH          IONIA              MI   AWOS

            AWOS STATION IONIA COUNTY ARPT /Y70/

1100 AM     HAIL             3 E MATTAWAN            42.21N 85.73W
07/18/2015  M0.50 INCH       KALAMAZOO          MI   TRAINED SPOTTER

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 18, 3:52 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     TSTM WND DMG     HART                    43.70N 86.36W
07/18/2015                   OCEANA             MI   COUNTY OFFICIAL

            ONE LARGE TREE CAME DOWN ON POWER LINES ON
            GRISWOLD STREET, KNOCKING OUT POWER TO HALF
            THE CITY OF HART. TIME ESTIMATED FROM RADAR.

&&

EBW
Local storm report, Jul 18, 4:10 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     TSTM WND DMG     6 NNE LAKEWOOD CLUB     43.46N 86.21W
07/18/2015                   MUSKEGON           MI   COUNTY OFFICIAL

            WIRES DOWN ON E FRUITVALE ROAD AND NEAR S
            SHORE DRIVE AND SANDY LANE IN NORTHERN
            MUSKEGON COUNTY.

&&

EBW
Special weather statement, Jul 18, 5:35 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 PM EDT SAT JUL 18 2015

MIZ043-050-056-064-071-182230-
VAN BUREN MI-ALLEGAN MI-MUSKEGON MI-OCEANA MI-OCEANA MI-MUSKEGON MI-
OTTAWA MI-OTTAWA MI-
535 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY...

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE EAST AT 40 MPH FROM LAKE
MICHIGAN INTO SOUTHWEST LOWER MICHIGAN BETWEEN 600 AND 630 PM EDT.

THE FOLLOWING THREATS WILL BE POSSIBLE WHEN THESE STORMS ARRIVE...
  WIND GUSTS AT LEAST 60 MPH...
  AT LEAST HALF INCH HAIL...
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...
  VERY HEAVY DOWNPOURS AND NUISANCE FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THUNDER ROARS...GO INDOORS. ALLOW 30 MINUTES OF TIME BEFORE
RESUMING OUTDOOR ACTIVITIES. PLEASE REPORT ANY OBSERVED DAMAGE TO
YOUR LOCAL LAW ENFORCEMENT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GRAND RAPIDS.

&&

LAT...LON 4207 8622 4224 8622 4224 8636 4242 8628
      4242 8623 4243 8627 4269 8621 4286 8621
      4309 8625 4362 8654 4382 8643 4382 8604
      4330 8604 4329 8579 4277 8578 4277 8554
      4242 8554 4242 8576 4207 8577
TIME...MOT...LOC 2133Z 271DEG 33KT 4288 8693 4198 8692

TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:06 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren39 min
Jul 18, 7:59 AM EDTSpecial Marine WarningGRR31 min
Jul 18, 8:14 AM EDTSpecial Weather StatementGRRKent, Lake, Mason, Mecosta, Muskegon, Newaygo and 2 more2 hr
Jul 18, 8:25 AM EDTSpecial Marine WarningGRR95 min
Jul 18, 8:31 AM EDTSevere Thunderstorm WarningGRRMason, Muskegon, Oceana59 min
Jul 18, 9:04 AM EDTSpecial Marine WarningGRR56 min
Jul 18, 9:07 AM EDTSevere Thunderstorm WarningGRROttawa38 min
Jul 18, 9:11 AM EDTSpecial Weather StatementGRRLake, Mecosta, Montcalm, Newaygo, Osceola64 min
Jul 18, 9:41 AM EDTSpecial Weather StatementGRRAllegan, Barry, Ionia, Kent64 min
Jul 18, 10:40 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more95 min
Jul 18, 4:57 PM EDTSpecial Marine WarningGRR2 hr
Jul 18, 5:35 PM EDTSpecial Weather StatementGRRMuskegon, Oceana, Ottawa, Van Buren55 min
Jul 18, 5:39 PM EDTSpecial Marine WarningGRR96 min
Jul 18, 6:56 PM EDTSevere Thunderstorm WarningGRRKalamazoo49 min
Jul 18, 7:07 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry38 min
Jul 18, 7:31 PM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Gratiot, Ingham, Ionia and 5 more119 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.